Alert archive / Wisconsin / River Flood Warnings in 2023
River Flood Warning 39, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 7, 2023, 8:39 PM CDT for Shawano County, Waupaca County, Wisconsin. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 7, 2023, 8:39 PM CDT (01:39 UTC)
- Expired
- May 8, 2023, 10:39 AM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarrass River near Embarrass (EMBW3).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04078500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
602
WGUS43 KGRB 080139
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
839 PM CDT Sun May 7 2023
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Wisconsin...
Embarrass River near Embarrass affecting Shawano and Waupaca
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Monday afternoon.
&&
WIC115-135-081800-
/O.NEW.KGRB.FL.W.0039.230508T0139Z-000000T0000Z/
/EMBW3.1.ER.230508T0030Z.230508T0100Z.000000T0000Z.NO/
839 PM CDT Sun May 7 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Embarrass River near Embarrass.
* WHEN...From this evening until further notice.
* IMPACTS...At 7.0 feet, There is widespread flooding of lowland and
agricultural land.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Sunday the stage was 7.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 7.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
4476 8870 4446 8860
$$
Kruk1 follow-up statement
987
WGUS83 KGRB 081539
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1039 AM CDT Mon May 8 2023
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Embarrass River near Embarrass affecting Shawano and Waupaca
Counties.
WIC115-135-081645-
/O.CAN.KGRB.FL.W.0039.000000T0000Z-230508T1539Z/
/EMBW3.1.ER.230508T0030Z.230508T0545Z.230508T0952Z.NO/
1039 AM CDT Mon May 8 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Embarrass River near Embarrass.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Monday the stage was 6.5 feet.
- Forecast...No forecast is available for this location.
&&
LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
4476 8870 4446 8860
$$
BerschWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 7, 6:53 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 7, 6:53 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 653 PM CDT Sun May 7 2023 Updated aviation portion for 00Z TAF issuance .DISCUSSION... Issued at 310 PM CDT Sun May 7 2023 Key Messages: - More thunderstorm/rain chances tonight and Monday. - Patchy/Areas of fog likely again tonight and tomorrow night. - Warmer and dry weather expected Tuesday through Thursday in advance of rain chances towards this weekend. ----------------------------------------------------------------- General Discussion: Tonight and Monday rain chances... Looking at several waves of precipitation tonight through Monday. The first band is ongoing in SW Wisconsin. The HRRR seems to have the best handle on this precipitation that is mainly being driven by a weak PV anomaly aloft. Kinematics are awful with this first band, so not expecting high-impact wx beyond a few rumbles of thunder with this E-W oriented band that should encompass the area near Highway 29. The second wave of precipitation is associated with the storms expected to fire across Iowa this afternoon. Shortly after 06z Mon, The nose of the LLJ that is transporting moisture ahead of the accompanying low, should make its way into SW Wisconsin. Subsequent response is realized in the 850mb moisture flux profile, with a large swath of forcing that makes its way into east-central Wisconsin. Models having a little challenge figuring out how far north this will make it- something that is difficult to resolve beyond 12-18 hours in a setup like this. But as of now, have precip making it into Green Bay Monday. Will watch for trends. CAPE is effectively nil, so have showers, with no thunder for Monday afternoon/evening. Tonight and Tomorrow night fog likely... Patchy/Areas of fog likely once again both tonight and again tomorrow night, especially across northeastern Wisconsin, including the Fox Valley region tonight. As of now, expecting visibility to be reduced to the 1 to 3 mile range. But will again monitor for the potential for dense fog to creep in across northeast WI. By 8 to 9 am, expect visibility to improve. Precipitation chances return towards next weekend... Warm and dry weather expected Tuesday through Thursday. After Monday's rain keep temperatures in the 50s across our area, we should rebound into the 60s and 70s for the rest of the week. Long-range models have been trying to hint at a huge upper low swinging through the Midwest- helping to bring the next round of precipitation to our area towards the end of the week. Trends have been slowing the arrival of said precip- which makes sense given the magnitude of this low. As of now, it appears there is rather decent anti-cyclonic flow from 850-300mb located over the Deep South, which would help mitigate Gulf moisture from making it into our area in advance of this system... ultimately helping to mitigate severe weather potential. Will watch how this evolves, but in future updates, we could see precip chances being lowered for Thursday & Friday... and maybe Saturday as well. && .AVIATION...for 00Z TAF Issuance Issued at 638 PM CDT Sun May 7 2023 Another tough aviation forecast for this set of TAFs, with precipitation, low cloud and fog trends to iron out. Overall, not expecting much precipitation this evening and into the early overnight hours, though some showers should work their way into our southern counties late tonight/early Monday as a short-wave trough arrives. Showers should linger across the southern half of the forecast area through the day, with minimal chance of thunderstorms. Low clouds situated across northeast WI are expected to sag southwest across the forecast area through the night, aided by steady E-NE winds. Some fog has already been observed on Lake Michigan and the bay, and this will likely work its way onshore this evening, affecting the MTW and GRB TAF sites with at least IFR vsbys. What is less certain is how far inland the significant fog will reach, as steady winds will tend to maintain some mixing and prevent low vsbys away from Lake Michigan. Will watch trends this evening and adjust the TAFs accordingly. Should see IFR/MVFR conditions through much of Monday, though some drier air working its way into northeast WI may result in some modest improvement late in the day. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kotenberg AVIATION.......Kieckbusch
Hazardous weather outlook, May 7, 3:52 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 352 PM CDT Sun May 7 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 352 PM CDT Sun May 7 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Minor river flooding may linger at a few locations on the Menominee River. There is a small chance of thunderstorms in north central and central Wisconsin this evening, but widespread severe weather is not expected. Areas of fog can be expected overnight into early Monday, especially over northern and eastern Wisconsin. Patchy dense fog is possible. .DAYS TWO THROUGH SEVEN...Monday through Sunday Minor river flooding may linger at a couple of points on the Menominee River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. LMZ521-522-541>543-082100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 352 PM CDT Sun May 7 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Areas of marine fog can be expected overnight into early Monday. Patchy dense fog is possible. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. Kieckbusch
In the hours before
Local storm report, May 7, 4:56 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLOOD TIGERTON 44.73N 89.05W
05/06/2023 SHAWANO WI PUBLIC
PHOTOS VIA SOCIAL MEDIA SHOW FLOODING IN A
FIELD, LOW-LYING AREAS, AND A WASHED OUT
CULVERT.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:07 PM CDT | Marine Dense Fog Advisory | GRB | 15 hr |
Nearby
River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.